Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Is it because of thyroid that I have lump in my throat ?

Hi, I m 17 years old and for almost two years now I ve had thyroid problems, I have hypothyroidism that s causing a great deal of insomnia and it s hard to remember anything now. The past two months I ve been bouncing between Hypothyroid and Hyperthyroid. I seen my doctor and got a lot more blood work and he also sad there was a lump in my throat . I see my specialist in a few more days :/ I m worried, is it just normal thyroid problems I have or could there be something else?!
Asked On : Mon, 21 Mar 2011
Answers:  2 Views:  138
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Radiologist 's  Response
welcome to
the symptoms that you describe are very typical for a thyroid disease. Many thyroid diseases are known to fluctuate between a hypo and hyper state (deficient and excess state) in the beginning of the disease.
To diagnose the exact problem, a few blood tests are required and sometimes extensive blood tests may be required to get the diagnosis.
If you are having a lump in the thyroid, they may order a needle-biopsy (quick and relatively painless). A ultrasound scan of the thyroid may also be needed. Finally, the treatment for most thyroid conditions is quite simple, usually just a thyroxin tablet which needs titration to reach a stable level. For the lump, surgery may occasionally be needed depending on the biopsy report.
Anyway, consult an endocrinologist and follow his/her advice meticulously.
wishing you good health.
Answered: Sat, 20 Aug 2011
I find this answer helpful
  User's Response
please dont worry i have had thyoid problems for well over 10 years, i have had to have what is radioation treatment, dont worry, its 1 tablet, it will be placed down your throught with twezers, souds bad doesnt it, its not, they cant touch it coz its radio active, after they have done that, it actully burns away what you have sed is a lump, then you should be put on throxin tablets it now and again needs to be changed beouse of your own body, i at this moment take 150 strenght but its changed every other month, it is noraml to feel very very tird and even shake when your are hungry but if you just eat a sandwich its not enough, custard cream biscuits work well to stop the shakes, its normal to ich aswell, weight gain weight loss, hot sweats or very cold, i told my freind she had thyriod problems, xx hope this has eased your concerns, xxx
Answered: Mon, 21 Mar 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor